Clonazepam

19959

Clonazepam is a benzodiazepine that’s prescribed for seizures, anxiety, panic disorder, and other conditions. Like other benzodiazepines, it has anxiolytic, sedative, hypnotic, and muscle relaxant properties.

The drug is able to reduce anxiety (e.g. social anxiety or GAD) and it tends to dull emotions in general, not just panic and anxiety. It’s a strong sedative, which means taking it at common-strong doses is likely to make you lethargic.

Due to its depressant actions, it’s wise to not combine the drug with any other depressants, such as alcohol or opioids. Strong+ doses should also be avoided due to the potential for dangerous physical actions and memory loss.

Both overdoses and withdrawal can be dangerous. In an overdose, you could experience respiratory depression, confusion, hypotension, and coma. Withdrawal can come with rebound anxiety/panic, tremors, and seizures (in severe cases).


Clonazepam = Klonopin; Rivotril; Clonotril


Dose

Oral

Light: 250 – 500 micrograms (0.25 – 0.5 mg)

Common: 500 – 1000 micrograms (0.5 – 1 mg)

Strong: 1 – 2 mg


Timeline

Oral

Total: 8 – 12 hours

Onset: 00:20 – 01:00


Experience Reports

Erowid


Category
  • Mary

    My boyfriend has become dependent on this stupid drug…he takes it now just to get “high” and forget about things that happened in the past…he acts like as if he is drunk, staggering around, slurring his speech…unable to have a conversation with … nasty and doesn’t give a sh*t about anything even if he puts his 11 year son in danger…like leaving food in the 400 degree oven…passing out and scaring the child to the point where he can’t understand why Dad won’t stay awake…how do I get him off it !!??? before he kills himself or someone he loves…

    • I’m sorry to hear you are in that situation. Given the drug he is on, he will need to come off it carefully. As such, it’s wise he receive professional help in the initial stage (withdrawal). Once he is off, the actual treatment for his addiction will vary.

      • Mary

        He has told his Doctor and myself in the past that he doesn’t take it anymore and that he doesn’t have any, but I believe his previous Doctor just kept renewing his perscription and he has ‘stock piled’ it if you will…and of course he never has acknowledged that he has lied to me about having it and doesn’t think he has a problem. I’m trying to follow the 3 C’s that I learnt in Al-Anon years ago…this man is the love of my life and I want to get him help…but I know first he has to realize he has a problem.